Articles | Volume 11, issue 1
Earth Syst. Dynam., 11, 1–12, 2020
Earth Syst. Dynam., 11, 1–12, 2020

Research article 07 Jan 2020

Research article | 07 Jan 2020

Fractional governing equations of transient groundwater flow in unconfined aquifers with multi-fractional dimensions in fractional time

M. Levent Kavvas et al.


Interactive discussion

Status: closed
Status: closed
AC: Author comment | RC: Referee comment | SC: Short comment | EC: Editor comment
Printer-friendly Version - Printer-friendly version Supplement - Supplement

Peer-review completion

AR: Author's response | RR: Referee report | ED: Editor decision
ED: Publish subject to minor revisions (review by editor) (29 Oct 2019) by Rui A. P. Perdigão
AR by Ali Ercan on behalf of the Authors (03 Nov 2019)  Author's response    Manuscript
ED: Publish as is (12 Nov 2019) by Rui A. P. Perdigão
Short summary
After deriving a fractional continuity equation, a previously-developed equation for water flux in porous media was combined with the Dupuit approximation to obtain an equation for groundwater motion in multi-fractional space in unconfined aquifers. As demonstrated in the numerical application, the orders of the fractional space and time derivatives modulate the speed of groundwater table evolution, slowing the process with the decrease in the powers of the fractional derivatives from 1.
Final-revised paper